Indiana, 2005Funnel Clouds in Indiana, July 5, 2005
July 5, 2005 · NWS IWX · 3 events in 3 counties and zones
3 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 5, 2:51 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 2:51 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 PM EST TUE JUL 5 2005
.SHORT TERM...
TONIGHT AND WEDNESDAY.
AT 19Z...A WEAK COLD FRONT WAS LOCATED FROM SRN MICHIGAN...WNW INTO
SRN WISCONSIN. THIS BOUNDARY WILL MOVE THROUGH THE REGION THIS
EVENING. THERE IS NOT MUCH FORCING ASSOCD WITH THIS FRONT...AND
THUS WILL KEEP THE FCST DRY FOR THIS EVENING. CUMULUS/MODERATE
CUMULUS CLOUDS SHOULD BEGIN TO DISSIPATE AFTER 23Z...LEAVING SOME
SCT TO BKN CIRRUS. BIG FCST QUESTION FOR LATER TONIGHT WILL BE
WHETHER LOW STRATUS/FOG FORMS ACRS THE REGION...PARTICULARLY ALONG
AND NORTH OF U. S. 30. AS STATED IN THE AVIATION DISCUSSION...NAM
SOUNDINGS POINT TO POSSIBLE STRATUS FORMATION. HOWEVER...THIS COULD
BE ATTRIBUTED TO ITS TYPICAL BIAS OF BEING TOO MOIST IN ITS LOW
LEVELS. HOWEVER...LOW CLOUDS/FOG DID FORM UPSTREAM ACRS
WISCONSIN...THE U. P. OF MICHIGAN AND UPPER LOWER MICHIGAN. FOR A
PUBLIC FCST STAND POINT...PARTLY CLOUDY SHOULD STILL SUFFICE...BUT
LATER FCST SHIFTS WILL HAVE TO MONITOR TRENDS FOR AVIATION PURPOSES.
FOR WEDNESDAY...AN UPR LVL H5 TROF WILL CONTINUE TO DEVELOP ACRS THE
GREAT LAKES REGION. WITH PLENTY OF 925 MB AND 850 MB MSTR...SKIES
WILL BE PARTLY CLOUDY THROUGHOUT THE DAY. DAY TIME HEATING AND WEAK
SHEAR VORTICITY IN THE NW FLOW AROUND THE UPPER TROF MAY TRIGGER AN
ISOLATED LIGHT SHOWER DURING THE PEAK HEATING OF THE DAY. AT THIS
POINT...THE CHC/S ARE LESS THAN 15 PERCENT...SO HAVE DECIDED TO
CONTINUE WITH A DRY FCST.
AS FOR TEMPS...MAV AND MET GUIDANCE WERE FAIRLY SIMILAR WITH THE MAV
A LITTLE COOLER THAN THE MET. USING 1000 MB-850 MB THICKNESS
SCHEMES...A BLEND OF THE TWO SEEMS PRUDENT ATTM.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY
MODELS IN GENERAL AGREEMENT ON THE MEAN FLOW PATTERN ACROSS NOAM
DURING THE MEDIUM RANGE PERIOD. A WEAK TROUGH WILL PERSIST ACROSS
SOUTHEAST CANADA AND NEW ENGLAND THROUGH THE REST OF THE WEEK WITH
THE GREAT LAKES AND OHIO VALLEY REMAINING IN CONFLUENT NORTHWEST
FLOW. NEXT WEEKEND A STRONG GULF OF ALASKA TROUGH WILL DIG INTO THE
PACIFIC NORTHWEST AND BUILD A STRONG DOWNSTREAM RIDGE ACROSS THE
CENTRAL CONUS. THIS WILL SLOWLY SPREAD EAST INTO THE OHIO VALLEY AND
LOWER GREAT LAKES INTO EARLY NEXT WEEK. DROUGHT CONDITIONS WILL
CONTINUE TO WORSEN WITH NO SIGNIFICANT RAINFALL FORECAST OVER THE
NEXT 10 DAYS.
WEDNESDAY NIGHT NAM/GFS CONTINUE TO SHOW A WEAK SECONDARY SHORTWAVE
AND ATTENDANT UPPER LEVEL JETLET DROPPING THROUGH THE LOWER GREAT
LAKES DURING THE EVENING. THIS SYSTEM WILL BE MOISTURE STARVED AND
WILL PROBABLY ONLY RESULT IN SOME INCREASED CLOUD COVER FOR A TIME
WEDNESDAY EVENING. FOR THURSDAY THROUGH SATURDAY SURFACE HIGH
PRESSURE WILL BUILD SLOWLY SOUTH THROUGH THE GREAT LAKES AND INTO
THE OHIO VALLEY AND BRING MAINLY CLEAR SKIES ALONG WITH SEASONABLE
TEMPERATURES AND RELATIVELY LOW HUMIDITY. FOR SUNDAY INTO EARLY NEXT
WEEK HIGH PRESSURE WILL BEGIN TO SLIDE EAST TO THE MID ATLANTIC WITH
INCREASING SOUTHERLY RETURN FLOW OVER THE OHIO VALLEY. H85 TEMPS
WILL SLOWLY RISE ALONG WITH A GRADUAL INCREASE IN LOW LEVEL MOISTURE
SUNDAY THROUGH TUESDAY. THIS WILL SUPPORT A RETURN TO ABOVE NORMAL
TEMPERATURES WITH HIGH TEMPS REACHING THE UPPER 80S ALONG WITH
GRADUALLY INCREASING HUMIDITY.
WILL KEEP THE ENTIRE EXTENDED PORTION OF THE FORECAST DRY. STRONG
MID LEVEL RIDGING BUILDING OVER THE CWA DURING THE SECOND HALF OF
THE FORECAST PERIOD WILL KEEP ANY SYNOPTIC SCALE SYSTEMS WELL WEST
OF THE REGION OVER THE NORTHERN HIGH PLAINS. POSITION OF THE RIDGE
WILL KEEP ANY RIDGE RIDING MCS WELL NORTH AND WEST OF THE AREA. AS
FAR AS ANY TROPICAL SYSTEMS GO...GFS AND OFFICIAL NHC TRACK FOR
TROPICAL STORM CINDY KEEPS THIS SYSTEM WELL SOUTHEAST OF THE CWA
WITH A TRACK UP THE APPALACHIANS AS IT BECOMES CAPTURED BY THE MEAN
TROUGH OVER NEW ENGLAND. MUCH TOO EARLY TO FORECAST WITH ANY
CONFIDENCE THE EVENTUAL TRACK OF DENNIS. UNTIL THESE DETAILS BECOME
MORE APPARENT THE FORECAST WILL REMAIN DRY.
&&
.AVIATION...
18Z-18Z.
AN UPR LVL H5 TROF WILL BEGIN TO TAKE SHAPE ACRS THE GREAT LAKES
REGION OVER THE NEXT 24 HOURS. AT 17Z...A SFC TROF WAS NOTED FROM
ERN MICHIGAN...WNW INTO WISCONSIN. THE TROF WILL BEGIN TO MOVE INTO
NRN INDIANA AND NRN OHIO BETWEEN 21Z AND 00Z. WITH THE LACK OF DEEP
MSTR AHEAD OF THIS SYSTEM...AM NOT EXPECTING MUCH IN THE WAY OF
SHOWER/THUNDERSTORM ACTIVITY TO OCCUR. THUS...WILL CONTINUE WITH
SCT CUMULUS CLOUDS UNTIL 00Z...THEN THESE CLOUDS WILL DISSIPATE WITH
LOSS OF DAY TIME HEATING.
THE BIG QUESTION FOR THIS TAF ISSUANCE WILL BE WHETHER SHALLOW
FOG/STRATUS DECK WILL FORM LATE TONIGHT. NAM SOUNDINGS CONTINUE TO
SHOW THE POTENTIAL FOR A STRATUS DECK TO FORM LATE TONIGHT ACRS THE
TAF SITES. AT FIRST GLANCE...AM INCLINED THAT THIS MAY BE THE
TYPICAL NAM BIAS OF BEING TOO MOIST IN THE LOWEST LEVELS OF THE
ATMOSPHERE. HOWEVER...LOW CLOUDS/FOG DID FORM ACRS WISCONSIN...LAKE
MICHIGAN AND THE U. P./ PARTS OF LOWER MICHIGAN...AND THIS TYPE OF
AIRMASS REGION WILL DROP SOUTHWARD TOWARD THE FCST REGION
OVERNIGHT. AS A RESULT...AM INCLINED TO KEEP THE FCST OF IFR
STRATUS AT BOTH KSBN AND KFWA ATTM.
IF IFR STRATUS DOES FORM LATE TONIGHT...THEN IT SHOULD QUICKLY BURN
OFF INTO A CUMULUS DECK DURING THE MORNING HOURS ON WEDNESDAY...AND
HAVE SHOWN THIS TREND IN THE TAFS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&
SHORT TERM/AVIATION...HICKMAN
LONG TERM...HITCHCOCK
Hazardous weather outlook, Jul 5, 5:01 AM EST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EST TUE JUL 5 2005
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-061000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
501 AM EST TUE JUL 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-061-061000-
501 AM EST TUE JUL 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
STRENGTHENING NORTH WINDS WILL CREATE HIGHER WAVES TODAY AND
TONIGHT...WITH SMALL CRAFT ADVISORY CONDITIONS ANTICIPATED LATER
TONIGHT. THERE WILL ALSO BE AN INCREASED RISK FOR RIP CURRENTS ALONG
SOUTHERN LAKE MICHIGAN BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PROLONGED NORTHERLY WINDS WILL CREATE SMALL CRAFT ADVISORY
CONDITIONS WEDNESDAY ALONG WITH AN INCREASED RISK FOR RIP CURRENTS
ALONG SOUTHERN LAKE MICHIGAN BEACHES.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE
Funnel Cloud, Kosciusko
- When
- July 5, 6:00 PM EST to 6:10 PM EST
- Where
- Kosciusko County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.244, -85.861 (the zone’s center; the record gives no point)
Numerous reports were received of well developed cold air funnel clouds in the southern part of the county as a result of interacting boundaries. No thunderstorms were in the area.
Funnel Cloud, Fulton
- When
- July 5, 6:15 PM EST
- Where
- Fulton County, Akron
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.047, -86.264 (the zone’s center; the record gives no point)
Numerous reports were received of well developed cold air funnel clouds in and around the Akron area as a result of interacting boundaries.
Funnel Cloud, Miami
- When
- July 5, 6:25 PM EST
- Where
- Miami County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.770, -86.045 (the zone’s center; the record gives no point)
Numerous reports were received of well developed cold air funnel clouds in many parts of Miami county as a result of interacting boundaries. At least one sighting occurred at the Miami county fairgrounds, where a picture was taken of the funnel. No thunderstorms were observed in the area.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Louisiana, July 5 to 6, 2005$48 million · 17 events
- Tropical Storm in Mississippi, July 5 to 6, 2005$9.0 million · 4 events
- Storm Surge in Louisiana, July 5 to 6, 2005$2.5 million · 7 events
- Storm Surge in Mississippi, July 5 to 6, 2005$1.0 million · 3 events
- Tropical Storm in Alabama, July 5 to 6, 2005$300,000 · 6 events
- Lightning Strike in Michigan, July 5, 2005$300,000 · 1 event
- Wildfire in California, July 5 to 9, 20058 injured · 1 event
- Damaging Winds in Vermont, July 5, 2005$175,000 · 63 kt wind · 3 events
- Tropical Storm in Florida, July 5 to 6, 2005$150,000 · 6 events
- Tropical Storm in Florida, July 5 to 7, 2005$150,000 · 3 events
- Flash Flood in Alabama, July 5, 20051 injured · $73,000 · 1 event
- Hail and Damaging Winds in Colorado, July 5, 2005$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469844, 5469846, 5469845.